Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 69, NWS Fort Worth, TX

May 27, 2021Hunt County, Kaufman County, Rockwall County, Texas

NWS Fort Worth, TX issued this river flood warning at May 27, 2021, 8:20 PM CDT for Hunt County, Kaufman County, Rockwall County, Texas. It took effect at May 28, 2021, 10:00 AM CDT. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 8:20 PM CDT (01:20 UTC)
In effect from
May 28, 2021, 10:00 AM CDT
Expired
May 28, 2021, 8:37 PM CDT
In force
11 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Hunt County, TX, Kaufman County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 106 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 13.15 ft at May 29, 2021, 2:00 AM CDT.

actionminormoderate5101505/2805/2905/30
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

486 
WGUS44 KFWD 280120
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
820 PM CDT Thu May 27 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

  South Fork Sabine River Near Quinlan affecting Kaufman, Hunt and 
  Rockwall Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC231-257-397-281930-
/O.NEW.KFWD.FL.W.0069.210528T1500Z-210529T1636Z/
/QLAT2.1.ER.210528T1500Z.210529T0000Z.210529T0435Z.NO/
820 PM CDT Thu May 27 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the South Fork Sabine River Near Quinlan.
* From Friday morning to Saturday morning.
* At 7:45 PM CDT Thursday the stage was 6.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to and crest just above 16 feet tomorrow evening. 
  It will then fall below flood stage late tomorrow evening.
* Impact...At 15.0 feet, minor out of bank flooding will occur.


&&

LAT...LON 3297 9627 3293 9615 3283 9620 3286 9634

$$

TXC231-281930-
/O.NEW.KFWD.FL.W.0070.210528T1536Z-210529T1833Z/
/GNVT2.1.ER.210528T1536Z.210529T0000Z.210529T0632Z.NO/
820 PM CDT Thu May 27 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Cowleech Fork Sabine River At Greenville.
* From Friday morning to Saturday afternoon.
* At 7:45 PM CDT Thursday the stage was 6.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to and crest just under 15 feet tomorrow evening. 
  It will then fall below flood stage early Saturday morning.
* Impact...At 15.0 feet, caution should be exercised near the river 
  as water will begin to flow out of the banks.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

Bain
3 follow-up statements
636 
WGUS84 KFWD 281312
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
812 AM CDT Fri May 28 2021

...The Flood Warning is extended for the following rivers in Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

...The Flood Warning continues for the following rivers in Texas...

  South Fork Sabine River Near Quinlan affecting Kaufman, Hunt and 
  Rockwall Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC231-290715-
/O.EXT.KFWD.FL.W.0070.210528T1312Z-210530T0051Z/
/GNVT2.1.ER.210528T1056Z.210529T0000Z.210529T1251Z.NO/
812 AM CDT Fri May 28 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Cowleech Fork Sabine River At Greenville.
* From this morning to Saturday evening.
* At 7:45 AM CDT Friday the stage was 15.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest near 17 feet 
  this evening. It will then fall below flood stage tomorrow morning.
* Impact...At 17.0 feet, Moderate out of bank flooding will occur. A 
  few rural roads closures will be needed along the river reach. 
  Moderate flooding will occur along the river through Greenville.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

TXC231-257-397-290715-
/O.EXT.KFWD.FL.W.0069.210528T2216Z-210529T1515Z/
/QLAT2.1.ER.210528T2216Z.210529T0000Z.210529T0315Z.NO/
812 AM CDT Fri May 28 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the South Fork Sabine River Near Quinlan.
* From this afternoon to Saturday morning.
* At 7:45 AM CDT Friday the stage was 7.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest near 16 feet this evening. It will then 
  fall below flood stage late this evening.
* Impact...At 15.0 feet, Minor out of bank flooding will occur.


&&

LAT...LON 3297 9627 3293 9615 3283 9620 3286 9634

$$

Sanchez
893 
WGUS84 KFWD 281859
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
159 PM CDT Fri May 28 2021

...The Flood Warning is extended for the following rivers in Texas...

  South Fork Sabine River Near Quinlan affecting Kaufman, Hunt and 
  Rockwall Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC231-257-397-291300-
/O.EXT.KFWD.FL.W.0069.210528T2233Z-210529T1600Z/
/QLAT2.1.ER.210528T2233Z.210529T0000Z.210529T0400Z.NO/
159 PM CDT Fri May 28 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the South Fork Sabine River Near Quinlan.
* From this afternoon to Saturday morning.
* At 1:45 PM CDT Friday the stage was 11.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 16.2 feet this evening. It will then 
  fall below flood stage late this evening.
* Impact...At 15.0 feet, minor out of bank flooding will occur.


&&

LAT...LON 3297 9627 3293 9615 3283 9620 3286 9634

$$

12
623 
WGUS84 KFWD 290137
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
837 PM CDT Fri May 28 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  South Fork Sabine River Near Quinlan affecting Kaufman, Hunt and 
  Rockwall Counties.

TXC231-257-397-290245-
/O.CAN.KFWD.FL.W.0069.000000T0000Z-210529T0137Z/
/QLAT2.1.ER.210528T2233Z.210529T0000Z.210529T0400Z.NO/
837 PM CDT Fri May 28 2021

...The Flood Warning for the South Fork Sabine River Near Quinlan 
has been cancelled...

The Flood Warning is cancelled for
  the South Fork Sabine River Near Quinlan.
* At 7:45 PM CDT Friday the stage was 13.1 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to a crest of 14.3 feet 
  tomorrow evening.


&&

LAT...LON 3297 9627 3293 9615 3283 9620 3286 9634

$$

12

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 27, 8:03 PM CDT, 17 minutes earlier.

Area forecast discussion, May 27, 8:03 PM CDT, 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
803 PM CDT Thu May 27 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Friday/

There are two areas of ongoing showers and thunderstorms we are
monitoring this evening. To our west, dryline convection has
developed and continues to move toward our far western counties.
To our north, showers and thunderstorms have developed along a
slowly southward moving cold front. The 00Z FWD sounding reveals a
stout cap in place near 750 mb, and this is also seen on GOES-16
satellite imagery as cumulus clouds across the region this
afternoon/evening remained flat.

North and Central Texas should remain rain/storm-free at least
through the next 2-3 hours, but we'll start to see high clouds
associated with the thunderstorms to our west stream in. The
dryline thunderstorms should weaken as they approach our far
western counties as they encounter some of the subsidence aloft.
However, the line of thunderstorms across Oklahoma will likely
reach the Red River closer to 9-10PM, the DFW Metroplex closer to
11PM-12AM, and areas south of the I-20 corridor after 1AM. It's
highly likely this line will have an established cold pool, so any
inhibition across our region won't have a major effect as it
moves across North Texas. WoFS and high res guidance are in
general agreement on the line of thunderstorms pushing through
North Texas after midnight and possibly through Central Texas by
early Friday morning. Damaging winds and hail continue to be the
main threat as this line moves across the region overnight, as
well as heavy rainfall given the soils remain saturated from
recent rains.

The forecast for Friday still remains uncertain as the cold front,
currently extending across Oklahoma, is expected to stall across
our region. If the line of thunderstorms exits Central Texas
Friday morning, it's likely we'll see a few hours of rain-free
weather through early Friday afternoon. However, additional
showers and thunderstorms may develop along and south of the
stalled frontal boundary Friday afternoon. Based on the latest
guidance, it looks like the highest chances are generally south of
I-20 and there is a potential for strong to severe thunderstorms
once again. Further adjustments to the short term forecast will
be made overnight and tomorrow, so be sure to check back for
updates.

Garcia

&&

.LONG TERM... /Issued 353 PM CDT Thu May 27 2021/
/Friday Night through Thursday/

Friday night's forecast is heavily dependent upon the intensity of
tonight's complex of storms as there is quite a bit of variability
among the guidance. As of this writing, we'll keep relatively high
PoPs in the forecast, particularly south and southwest of the
Metroplex. If tonight's complex is particularly strong, then
outflow and the associated frontal boundary may get pushed well
south and storm chances would be considerably lower. This is
suggested by the latest NAM guidance and we'll continue to adjust
PoPs accordingly. Any convective activity should continue to move
southeast through early Saturday morning with a generally quiet
afternoon. High temperatures will top out in the lower 80s on
Saturday.

It looks like the active pattern will continue into at least the
middle of next week with persistent troughing over the western
CONUS. This will result in primarily diurnally driven convective
development off to our west each afternoon and evening. Some of
these storms will move into our far western counties Sunday night
with the coverage of storms increasing on Monday and Monday night
across the region. A slow moving upper trough will remain out over
northwest Mexico into midweek. Ample moisture and instability each
day will result in scattered showers and thunderstorms through
Wednesday. Sporadic severe weather will be possible over the next
7 days with a continued threat for isolated flash flooding.

Dunn

&&

.AVIATION... /NEW/
/00Z TAFs/

VFR and southerly flow prevails at this time across all the
terminals. Radar and satellite imagery depict convection is
ongoing along the dryline in west Texas and across Oklahoma along
a southward moving cold front. The dryline convection is not
expected to impact the terminals, but high clouds will continue to
stream in from the west. The line of thunderstorms in Oklahoma
will likely reach the Metroplex terminals closer to 4-5Z and
continue to move southward overnight. For Waco, introduced VCTS
at 9Z, but confidence on this timing is slightly lower and we'll
continue to adjust as needed. Expect periods of reduced visibility
and gusty to strong winds as the line impacts the terminals.

Expect another round of MVFR ceilings after 8-9Z and persisting
through 16-17Z with VFR prevailing through the remainder of the
period. Showers and thunderstorms may develop once again Friday
afternoon, but confidence on VCTS/VCSH was too low to warrant a
mention at this time.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    70  84  65  79  64 /  90  50  40  20   5
Waco                71  85  68  81  66 /  50  60  50  40   0
Paris               67  81  60  78  57 / 100  30  20  20   5
Denton              66  81  61  78  60 /  90  40  30  20   5
McKinney            68  82  63  78  61 / 100  30  30  20   0
Dallas              71  86  67  80  65 /  90  40  40  20   0
Terrell             68  83  64  80  61 / 100  40  40  30   5
Corsicana           71  84  67  80  63 /  70  60  50  30   5
Temple              70  85  66  81  65 /  30  60  50  40   5
Mineral Wells       67  82  63  78  62 /  60  60  40  20   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 27, 3:54 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
354 PM CDT Thu May 27 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
354 PM CDT Thu May 27 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Thunderstorm chances will increase this evening as two lines of
storms approach North Texas. These storms should be on a weakening
trend as they enter North Texas, but damaging wind gusts will be
possible as they move through the area. Additionally, heavy rainfall
may result in flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms remain possible on Friday and early Saturday before a
break in storm chances on Sunday. There is a conditional threat for
severe weather on Friday. If strong to severe storms develop late
Friday afternoon, large hail and damaging winds will be possible.

Additional thunderstorms are possible during the first half of next
week. Any storms during this time period could contain strong wind
gusts and heavy rainfall that may result in flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:20 PM CDTRiver Flood WarningFWDHunt37 hr
May 27, 10:39 PM CDTSpecial Weather StatementFWDCooke, Grayson21 min
May 27, 10:57 PM CDTSpecial Weather StatementFWDMontague48 min
May 27, 11:12 PM CDTSpecial Weather StatementFWDGrayson48 min
May 27, 11:43 PM CDTSpecial Weather StatementFWDDelta, Fannin, Grayson, Lamar47 min
May 27, 11:46 PM CDTSpecial Weather StatementFWDCooke, Montague44 min
May 28, 12:20 AM CDTSpecial Weather StatementFWDCollin, Delta, Hopkins, Hunt, Rains, Rockwall55 min
May 28, 12:31 AM CDTSpecial Weather StatementFWDCooke44 min
May 28, 1:14 AM CDTSpecial Weather StatementFWDHopkins, Hunt, Kaufman, Rains, Rockwall, Van Zandt61 min
May 28, 1:20 AM CDTSpecial Weather StatementFWDMontague55 min
May 28, 2:06 AM CDTSevere Thunderstorm WarningFWDWise36 min
May 28, 2:31 AM CDTSevere Thunderstorm WarningFWDDenton37 min
May 28, 3:14 AM CDTSpecial Weather StatementFWDCollin31 min
May 28, 9:54 AM CDTRiver Flood WarningFWDCollin11 hr
May 28, 10:02 AM CDTSpecial Weather StatementFWDErath13 min
May 28, 10:42 AM CDTSpecial Weather StatementFWDComanche18 min
May 28, 10:47 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland43 min
May 28, 11:11 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland49 min
May 28, 11:40 AM CDTSevere Thunderstorm WarningFWDComanche50 min
May 28, 11:44 AM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton61 min
May 28, 11:52 AM CDTFlash Flood WarningFWDComanche113 min
May 28, 11:57 AM CDTSevere Thunderstorm WarningFWDEastland, Erath24 min
May 28, 12:10 PM CDTSevere Thunderstorm WarningFWDComanche65 min
May 28, 12:47 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills58 min
May 28, 1:04 PM CDTSpecial Weather StatementFWDMcLennan26 min
May 28, 1:21 PM CDTSevere Thunderstorm WarningFWDMcLennan54 min
May 28, 1:26 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas79 min
May 28, 1:43 PM CDTSevere Thunderstorm WarningFWDHamilton32 min
May 28, 2:00 PM CDTAreal Flood AdvisoryFWDComanche3 hr
May 28, 2:32 PM CDTAreal Flood AdvisoryFWDHood, Somervell3 hr
May 28, 2:44 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Falls, McLennan61 min
May 28, 2:51 PM CDTFlash Flood WarningFWDMcLennan3 hr
May 28, 3:10 PM CDTSpecial Weather StatementFWDEastland35 min
May 28, 3:32 PM CDTAreal Flood AdvisoryFWDCoryell, Hamilton7 hr
May 28, 3:40 PM CDTSpecial Weather StatementFWDHill20 min
May 28, 3:43 PM CDTSpecial Weather StatementFWDFalls47 min
May 28, 3:49 PM CDTSpecial Weather StatementFWDCoryell26 min
May 28, 3:52 PM CDTAreal Flood AdvisoryFWDMcLennan3 hr
May 28, 4:18 PM CDTSpecial Weather StatementFWDFalls57 min
May 28, 4:21 PM CDTSpecial Weather StatementFWDLampasas, Mills54 min
May 28, 4:27 PM CDTAreal Flood AdvisoryFWDBosque, Hill, Johnson2 hr
May 28, 4:33 PM CDTAreal Flood AdvisoryFWDFalls6 hr
May 28, 4:37 PM CDTSpecial Weather StatementFWDBell38 min
May 28, 5:01 PM CDTSpecial Weather StatementFWDHamilton29 min
May 28, 5:15 PM CDTSpecial Weather StatementFWDRobertson45 min
May 28, 5:46 PM CDTAreal Flood AdvisoryFWDMilam, Robertson5 hr
May 28, 5:49 PM CDTAreal Flood WarningFWDMcLennan3 hr
May 28, 5:55 PM CDTSpecial Weather StatementFWDMcLennan50 min
May 28, 6:04 PM CDTAreal Flood AdvisoryFWDBell, Coryell3 hr
May 28, 6:56 PM CDTRiver Flood WarningFWDCoryell18 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.